Give a moment, and I shall explain my Seroquel experience in detail. On second thought, scratch that… I will instead engineer an abbreviated version much do to my current withdrawal symptoms.
During the course of 2010 I became increasingly ill with an, as of yet, undiagnosed digestive illness. Late August of that same year I had my first “smell” hallucination, which began coinciding with every bout of digestive illness from that point forward.
Two separate gastroenterologists did not believe it was possible for digestive upsets to cause my “smell misidentifications”… wherein, soap smelled like fish and my wife’s breath smelled like vegetable soup, but only after episodes of digestive distress. The clinical term for this malady is Parosmia.
Eventually the GI sent me to a counselor who sent me to a psychiatrist who put me on 50mgs of the extended release version and some amount of Lexipro (an anti-depressant).
Seeing as I wasn’t depressed, I did not take the Lexipro, but did start in on the Seroquel (10/2013). Immediately, my Parosmia (smell hallucinations) went away.
I resolved my digestive ailments on my own (10/2013), but began suffering from debilitating muscle exhaustion and fatigue… which continues unresolved.
By January 2015 I cut down to 25mgs of Seroquel. Side effects were minimal, besides an occasionally odd feeling of fear (lasting no more than an hour at a time). After a week or so I seemed to adjust to the lower dose.
In June of 2015 I cut my dose down to 12.5mgs. Within two days the Parosmia came back. My wife’s breath smelled like chemicals, perhaps, 40% of the time. Again, I experienced odd feelings of fear (lasting no more than two hours at a time). After ten days I seemed to adjust to the lower dosage.
October of 2015 I cut down further, this time taking a quarter of a 25mg pill (approximately 6.25mgs). There weren’t any notable side effects this time.
November 1st 2015: I stopped Seroquel completely.
Sleep was harder to come by for the first few days.
Also, I developed a sore throat and felt as though I was catching a cold. This symptom lasted for eleven days, but seems to be on the wane this past week.
The worst of the symptoms is related to my vision. Every day by early afternoon my eyes start failing me. They itch and burn and feel as though they are covered by a thin layer of sand. Eye drops don’t really help. And worse than that, my eyes are highly sensitive to any light source. Mostly I don a pair of sunglasses and/or wear a sleep mask.
I suspect this may have something to do with the histamine blocking function inherent to Seroquel.